Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 240, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 17, 2012, 4:56 PM EDT for 4 counties in South Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2012, 4:56 PM EDT (20:56 UTC)
- Expired
- Aug 17, 2012, 6:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 5:10 PM EDT | TSTM WND DMG | 1 Wsw Jedburg, SC | TREES BLOCKING BOTH LANES OF ORANGEBURG ROAD NEAR GRAYBACK ROAD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690
WUUS52 KCHS 172056
SVRCHS
SCC015-019-029-035-172200-
/O.NEW.KCHS.SV.W.0240.120817T2056Z-120817T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT FRI AUG 17 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTH CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 600 PM EDT
* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM EADYTOWN TO 7
MILES WEST OF GIVHANS FERRY STATE PARK TO ROUND O...MOVING
SOUTHEAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
DORCHESTER...ROUND O...CROSS...COTTAGEVILLE...NORTHERN LAKE
MOULTRIE...RIDGEVILLE...NORTHERN LAKE MOULTRIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3287 8021 3285 8065 3309 8060 3326 8043
3327 8037 3328 8035 3327 8030 3330 8026
3344 8023 3346 8015 3348 8016 3350 8013
3351 8002 3331 7973
TIME...MOT...LOC 2056Z 306DEG 10KT 3335 8015 3304 8047
3288 8052
$$3 follow-up statements
218
WWUS52 KCHS 172121
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT FRI AUG 17 2012
SCC015-019-029-035-172200-
/O.CON.KCHS.SV.W.0240.000000T0000Z-120817T2200Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
521 PM EDT FRI AUG 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EXTREME NORTHEASTERN COLLETON...BERKELEY...NORTH CENTRAL
CHARLESTON AND EASTERN DORCHESTER COUNTIES...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
WILDER TO GIVHANS TO GETTYSVILLE...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3287 8021 3286 8037 3307 8040 3314 8039
3324 8035 3327 8030 3330 8026 3338 8018
3345 8015 3349 8009 3349 7999 3331 7973
TIME...MOT...LOC 2120Z 280DEG 23KT 3333 7991 3302 8023
3286 8028
$$887
WWUS52 KCHS 172142
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT FRI AUG 17 2012
SCC029-172152-
/O.CAN.KCHS.SV.W.0240.000000T0000Z-120817T2200Z/
COLLETON SC-
542 PM EDT FRI AUG 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN COLLETON
COUNTY HAS BEEN CANCELLED...
LAT...LON 3288 8020 3292 8030 3303 8026 3312 8022
3317 8021 3327 8014 3332 8007 3343 8003
3346 7997 3338 7983 3331 7973
TIME...MOT...LOC 2142Z 254DEG 9KT 3318 7994
$$
SCC015-019-035-172200-
/O.CON.KCHS.SV.W.0240.000000T0000Z-120817T2200Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
542 PM EDT FRI AUG 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BERKELEY...NORTH CENTRAL CHARLESTON AND EAST CENTRAL DORCHESTER
COUNTIES...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR OLD SANTEE CANAL STATE PARK...
MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...COLLEGE PARK...CROWFIELD PLANTATION...JEDBURG...
KNIGHTSVILLE...LADSON...MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD
SANTEE CANAL STATE PARK...PINOPOLIS...SAINT STEPHEN...SANGAREE...
SLANDS BRIDGE...SOUTHERN LAKE MOULTRIE AND SUMMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3288 8020 3292 8030 3303 8026 3312 8022
3317 8021 3327 8014 3332 8007 3343 8003
3346 7997 3338 7983 3331 7973
TIME...MOT...LOC 2142Z 254DEG 9KT 3318 7994
$$889
WWUS52 KCHS 172155
SVSCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT FRI AUG 17 2012
SCC015-019-035-172205-
/O.EXP.KCHS.SV.W.0240.000000T0000Z-120817T2200Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
555 PM EDT FRI AUG 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY...NORTH CENTRAL
CHARLESTON AND EAST CENTRAL DORCHESTER COUNTIES WILL EXPIRE AT 600 PM
EDT...
AT 554 PM EDT...RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS
WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3288 8020 3292 8030 3303 8026 3312 8022
3317 8021 3327 8014 3332 8007 3343 8003
3346 7997 3338 7983 3331 7973
TIME...MOT...LOC 2155Z 259DEG 20KT 3326 7972 3310 7974
3290 8004
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:01 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 17, 4:01 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 401 PM EDT FRI AUG 17 2012 .SYNOPSIS... AN INLAND TROUGH OF LOW PRESSURE WILL PREVAIL THROUGH FRIDAY. A COLD FRONT WILL APPROACH FROM THE NORTH SATURDAY AND STALL ACROSS NORTHERN SOUTH CAROLINA SATURDAY NIGHT INTO SUNDAY. THE FRONT WILL LINGER TO THE NORTH THROUGH EARLY NEXT WEEK BEFORE SHIFTING OFFSHORE. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS NOW MOVING IN FROM THE WEST AND IMPACTING OUR WESTERN COUNTIES. OTHER MORE ISOLATED STORMS FORMING ALONG THE SEA BREEZE...MAINLY OVER CHARLESTON COUNTY. EXPECT SCATTERED CONVECTION TO CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING AS STORMS MOVE GENERALLY FROM WEST TO EAST. THERE IS STILL THE POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS...BUT LATEST TRENDS SEEM TO BE FAVORING LOWER CHANCES FOR ANY SEVERE STORMS. FOR TONIGHT...MODELS ARE HINTING AT ANOTHER ROUND OF CONVECTION TO FIRE UP LATER TONIGHT WITH ASSOCIATED WITH A SHORT WAVE TROUGH. SEEMS MODELS TYPICALLY OVERDO THESE TYPE OF NOCTURNAL EVENTS DURING THE SUMMER...AND HAVE CONTINUE LOW/SLIGHT CHANCE POP FORECAST FOR NOW. LOW TEMPS WILL BE IN THE LOWER 70S MOST AREAS...EXCEPT MID 70S CLOSER TO THE COAST. THE POTENTIAL FOR PATCHY FOG HAS INCREASED FOR LATER TONIGHT GIVEN THE MORE WIDESPREAD RAINFALL THIS AFTERNOON...BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE IN FORECAST AT THIS TIME. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY...A COLD FRONT WILL SAG SOUTH INTO THE SOUTH CAROLINA MIDLANDS AND PEE DEE SATURDAY AFTERNOON IN RESPONSE TO SHORTWAVE ENERGY DIGGING ACROSS THE EASTERN OHIO VALLEY AND CENTRAL APPALACHIANS. THE EVOLUTION OF CONVECTION IS RATHER UNCERTAIN WITH MODELS SHOWING A POTENTIAL FOR SOME FAIRLY SIGNIFICANT LOWER MID- LEVEL THETA AIR ADVECTING INTO THE REGION AHEAD OF THE FRONT DURING PEAK HEATING. THE LATEST NAM IS THE MOST AGGRESSIVE WITH THE MID-LEVEL DRYING WHILE THE SIGNALS IN THE GFS/ECMWF ARE NOT AS PRONOUNCED. THE EVENTUAL COVERAGE OF SHOWERS/TSTMS WILL BE CLOSELY TIED TO THIS GIVEN THE LACK OF SIGNIFICANT UPPER FORCING. PLAN TO LOWER POPS SLIGHTLY TO 20-40 PERCENT GIVEN THE LATEST MODEL TRENDS WITH THE HIGHEST GRIDDED POPS PLACED ACROSS THE INTERIOR AND FAR NORTHERN ZONES WHICH WILL BE CLOSEST TO THE COLD FRONT ITSELF. CONVERGE MAY BE MORE LIMITED ACROSS SOUTHEAST GEORGIA WHERE CONVECTION WILL BE PRIMARY CLUSTERED ALONG THE SEA BREEZE AND VARIOUS CONVECTIVE OUTFLOWS. MODIFIED SOUNDINGS SHOW MODEST INSTABILITY WILL BE IN PLACE WITH FAIRLY WEAK SHEAR PROFILES. 0-6KM BULK SHEAR IS FORECAST TO INCREASE TO 20-25 KT BY LATE AFTERNOON ACROSS THE CHARLESTON TRI-COUNTY WHICH MAY PROVIDE ENOUGH SUPPORT FOR MORE ORGANIZE MULTI-CELLULAR CLUSTERS...ESPECIALLY IF MESOSCALE BOUNDARY INTERACTIONS OCCUR. THE SPC DAY 2 SEVERE WEATHER OUTLOOK GUIDANCE PRODUCT CURRENTLY HIGHLIGHTS THE NORTHERN PARTS OF THE FORECAST AREA IN A SLIGHT RISK FOR SEVERE TSTMS...BUT CURRENT DATA SUGGEST THE GREATEST RISK FOR ORGANIZED SEVERE WEATHER WILL BE DISPLACED FARTHER TO NORTH AND NORTHEAST WHERE SHEAR PROFILES WILL BE THE STRONGEST. THE RISK FOR ORGANIZED SEVERE WEATHER LOOKS TOO MARGINAL TO INCLUDE A MENTION IN THE HAZARDOUS WEATHER OUTLOOK ATTM. HOPEFULLY...THE NEXT FEW MODELS RUNS WILL YIELD A CLEARER PICTURE ON HOW CONVECTION WILL EVOLVE. SUNDAY...SCATTERED SHOWERS/TSTMS ARE EXPECTED DURING THE AFTERNOON/ EARLY EVENING HOURS AS A RATHER POTENT SOUTHERN STREAM SHORTWAVE CROSSES THE REGION DURING PEAK HEATING. A STATIONARY FRONT TO THE NORTH...LINGERING CONVECTIVE OUTFLOWS FROM TSTMS SATURDAY AS WELL AS THE AFTERNOON SEA BREEZE CIRCULATION WILL THE PRIMARY FOCI FOR CONVECTIVE DEVELOPMENT. SOUNDINGS SHOW MODEST SBCAPE...BUT CONSIDERABLE CLOUD COVER WILL LIMIT OVERALL INSTABILITY SOMEWHAT. 0-6KM BULK SHEAR ON THE ORDER OF 15-20 KT COULD SUPPORT A FEW SEVERE MULTI-CELLULAR CLUSTERS A FEW OF WHICH COULD BECOME SEVERE. AN ORGANIZED SEVERE EVENT IS UNLIKELY ATTM. GRIDDED POPS OF 40-50 PCNT LOOK REASONABLE DURING THIS TIME FRAME...BUT HIGHER POPS MAY EVENTUALLY BE NEEDED. MONDAY...ANOTHER ROUND OF SCATTERED SHOWERS/TSTMS IS EXPECTED AS A PLETHORA OF IMPULSES ROUNDING THE BASE OF THE LONG-WAVE TROUGH TRAVERSE THE REGION AND INTERACTS WITH INCREASING TROPICAL MOISTURE...LIKELY ASSOCIATED WITH THE REMNANTS OF TROPICAL DEPRESSION 7 IN THE BAY OF CAMPECHE. WILL CAP POPS AT 40 PERCENT...BUT HIGHER POPS MAY BE NEEDED AS TEMPORAL AND SPATIAL DETAILS BECOME MORE CERTAIN. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE UPPER TROUGH WILL REMAIN ANCHORED ACROSS THE EASTERN HALF OF THE UNITED STATES THROUGH MID WEEK. INITIALLY A STALLED COLD FRONT WILL REMAIN OFFSHORE BEFORE PULLING AWAY FROM THE AREA AROUND WEDNESDAY. THE UPPER TROUGH WILL BEGIN TO WEAKEN THEREAFTER...BUT MODELS STILL SHOW A SERIES OF WEAK DISTURBANCES SWINGING ACROSS THE AREA. OVERALL...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE EXPENDED PERIOD...ESPECIALLY DURING THE TRADITIONAL AFTERNOON HOURS. SLIGHTLY BELOW NORMAL TEMPERATURES ARE ALSO EXPECTED TO CONTINUE WITH HIGHS IN THE UPPER 80S AND LOWS POSSIBLY DIPPING INTO THE MID TO UPPER 60S. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... CONVECTION HAS KICKED OFF RATHER EARLY AGAIN TODAY. THE BEST CHANCE FOR CONVECTION WILL BE AT KSAV WITH STORMS ALREADY DEVELOPING TO THE SOUTH AND WEST OF THE AREA. HAVE GONE FOR TEMPO STORMS THROUGH THE AFTERNOON...BUT HAVE KEPT VFR CIGS FOR NOW. CHANCES FOR CONVECTION LESS FOR KCHS...BUT THINK THEY WILL HAVE ISOLATED STORMS AROUND THE AREA LATER THIS AFTERNOON WITH THE SEA BREEZE AND OTHER STORMS THAT FORM AND MOVE IN FROM THE WEST. CONVECTION SHOULD DISSIPATE THIS EVENING WITH VFR EXPECTED TO PREVAIL. WILL MONITOR THE POTENTIAL FOR PATCHY FOG LATER TONIGHT...ESPECIALLY IN AREAS THAT RECEIVED RAINFALL. EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF SOME LOW CLOUDS AROUND EACH MORNING THROUGH THE WEEKEND...POSSIBLY ENOUGH TO LOWER CIGS TO MVFR FOR AN HOUR OR TWO. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS...COULD RESULT IN TEMPORARY REDUCTIONS IN CIGS/VSBYS THIS WEEKEND. && .MARINE... NO HIGHLIGHTS EXPECTED THROUGH TONIGHT. A TROUGH OF LOW PRESSURE WILL REMAIN INLAND WITH AN ATLANTIC RIDGE CENTERED WELL SOUTHEAST OF THE REGION. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED MAINLY THIS EVENING...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS COULD DEVELOP AGAIN LATER TONIGHT. WINDS ARE EXPECTED TO REMAIN GENERALLY 15 KTS OR LESS AND SEAS 3 FEET OR LESS THROUGH TONIGHT. WINDS MAY BRIEFLY SURGE TO 15-20 KTS LATER TONIGHT OVER THE SC WATERS. HOWEVER...DUE TO A RELATIVELY SHORT DURATION AND UNCERTAINTY IN THE FORECAST FOR THIS SURGE TO OCCUR...HAVE KEPT OUT OF FORECAST FOR NOW. A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH THE WEEKEND...BEFORE STALLING JUST OFF THE SOUTHEAST COAST BY THE MIDDLE OF NEXT WEEK. OVERALL...A SOUTH-SOUTHWEST FLOW IS GENERALLY EXPECTED EACH DAY...WITH THE FLOW VEERING OFFSHORE DURING THE NIGHTTIME/EARLY MORNING HOURS. GENERALLY BRIEF SURGES UPWARDS OF 15-20 KT WILL OCCUR AT TIMES...ESPECIALLY SUNDAY THROUGH MONDAY NIGHT AS THE PRESSURE GRADIENT TIGHTENS IN ASSOCIATION WITH THE APPROACHING COLD FRONT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RFM SHORT TERM... LONG TERM...JHP AVIATION...RFM MARINE...RFM
Hazardous weather outlook, Aug 17, 4:57 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 457 AM EDT FRI AUG 17 2012 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-181000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 457 AM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-181000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 457 AM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 17, 4:00 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG 2 WSW MONTGOMERY 31.93N 81.15W
08/17/2012 CHATHAM GA BROADCAST MEDIA
LARGE TREE FELL ON A HOUSE.
&&
EVENT NUMBER CHS1200690
MTESpecial weather statement, Aug 17, 4:14 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT FRI AUG 17 2012
GAZ088-SCZ040-172045-
ALLENDALE-SCREVEN-
414 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 445 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING...MOVING NORTHEAST
AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...ALLENDALE...APPLETON...BARTON...FAIRFAX...
MARTIN...MILLETT AND SEIGLING...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3316 8151 3313 8140 3297 8120 3279 8145
3304 8155
TIME...MOT...LOC 2014Z 246DEG 8KT 3297 8147Special weather statement, Aug 17, 4:33 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT FRI AUG 17 2012
SCZ045-172100-
INLAND BERKELEY-
433 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 500 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A DEVELOPING LINE OF STRONG THUNDERSTORMS...EXTENDING FROM
RUSSELLVILLE TO 7 MILES NORTHWEST OF BLACK CREEK...MOVING EAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...
NORTHERN LAKE MOULTRIE...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3317 8022 3327 8036 3328 8034 3327 8030
3330 8026 3344 8023 3346 8015 3348 8016
3350 8013 3351 8008 3350 7997 3344 7987
3341 7985 3336 7977
TIME...MOT...LOC 2032Z 286DEG 14KT 3340 7996 3336 8030Local storm report, Aug 17, 4:53 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 N WALTERBORO 32.92N 80.67W
08/17/2012 COLLETON SC 911 CALL CENTER
TREES AND POWERLINES DOWN NEAR THE INTERSECTION OF
ROBERTSON BLVD AND BELLS HIGHWAY.
&&
EVENT NUMBER CHS1200692Local storm report, Aug 17, 4:54 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
454 PM EDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG 3 NW ALLENDALE 33.04N 81.35W
08/17/2012 ALLENDALE SC COUNTY OFFICIAL
TREE DOWN ONTO ROUTE 125.
&&
EVENT NUMBER CHS1200692
MTELocal storm report, Aug 17, 4:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG HENDERSONVILLE 32.79N 80.73W
08/17/2012 COLLETON SC 911 CALL CENTER
TREES DOWN IN HENDERSONVILLE. TIME ESTIMATED BASED ON
RADAR.
&&
EVENT NUMBER CHS1200693The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:27 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 28 min |
| Aug 17, 3:15 PM EDT | Special Weather Statement | CHS | Jasper | 30 min |
| Aug 17, 3:52 PM EDT | Special Weather Statement | CHS | Colleton | 23 min |
| Aug 17, 4:01 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 59 min |
| Aug 17, 4:14 PM EDT | Special Weather Statement | CHS | Allendale | 31 min |
| Aug 17, 4:21 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 39 min |
| Aug 17, 4:33 PM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Aug 17, 5:50 PM EDT | Special Weather Statement | CHS | Berkeley | 25 min |
| Aug 17, 6:19 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.